Talk

Advanced search

How did downregging feel for you?

(10 Posts)
CatnipMouse Sun 14-Dec-14 21:54:41

Hello all, hope you can help! I've had a check through old threads and not really found what I need.

We had our first trip to the IVF clinic last week and it was all very efficient if a little impersonal. They worked out the dates and said that based on my cycle etc they would plan to start the down-regulation injections around the 5th January. I think the injections are subcutaneous Suprecur. Great that we can get started ... but I have a set of exams for two full days shortly afterwards (real bastard-hard exams too, that cost me hundreds of pounds for the fees). I could of course delay until the next month, but I'm nearly 39, and my NHS funding expires at 40 ... it would be awful to run out of time before I run out of cycles (funded for two fresh + two frozen).

They said the possible side effects of down regulation were hot flushes/night sweats and irritability. I'm probably going to be irritable anyway due to exam stress but I can probably stay on top of that, but I'm worried that I might not sleep well. I'm also worried that the down-regging might affect memory / concentration / cognition - basically, I'm worried it might make me stupider. This would not help with exams!!

So how did it feel for you?

luckythirteen Sun 14-Dec-14 22:09:21

Hi CatnipMouse. I had Suprecur for downregging and just wanted to let you know that bad side effects are not a given... I'm not sure just how lucky I was but I didn't really have any of the typical symptoms. I think I felt hot at times but not really 'hot flushes' and my mood was generally fine. I'm sure it affects everyone differently. The injections were fine once I got used to them, I had some skin irritation at first but nothing too bad.

I really hope everything goes well for you and that you have a successful cycle!!

MegMogandOwlToo Sun 14-Dec-14 22:13:05

For me, the side effects built up, so the closer your exams to the beginning of the downregging, the better really.

The symptoms were hot flushes, irritability and general PMS on steroids type symptoms, but manageable. Good luck!

Guin1 Mon 15-Dec-14 03:44:23

I've had two EC, so have done downregging twice. I was on Synerol nasal spray and high dose Gonal F injections. I wasn't looking forward to the needles, but they were absolutely fine, and I can't remember having any side effects, so I suppose it can't have been too bad!

anroga Mon 15-Dec-14 11:34:26

Hi Catnipmouse

I am going tomorrow for my SIS/Pipelle and then if all is ok start my downregging injections tomorrow. I am on the same as you subcutaneous Suprecur, so I can keep you posted on how I feel xxx

CatnipMouse Mon 15-Dec-14 13:09:07

Thanks so much to you all for your kindness in replying. I hope your procedure tomorrow goes fine Anroga, and yes do let me know how you get on with the Suprecur - I would really appreciate it.

Good luck all x

Verkey81 Sun 28-Dec-14 19:00:00

Hi, I've just started these injections as well, on day two and no side effects so far but we'll see if they build up or not!

CatnipMouse Sun 28-Dec-14 21:26:02

Good stuff Verkey, hope it carries on going well!

purplemeggie Tue 06-Jan-15 22:44:53

Hello. I was on subcutaneous suprecur and - I may just be a little odd - but I loved downregging. I hadn't felt so calm and serene in years. I had a few slight headaches, but they went when I upped my water intake. But it does away with all the hormonal nonsense that we have to put up with! Good luck x

anroga Wed 07-Jan-15 09:38:00

Hi Catnip

I agree with Purple funny enough if I think back about the last two weeks I have been ridiculously calm and laid back especially with my husband which is unusual! Ha ha!

I am sorry I have not updated you sooner on the down regging. I started my down regging (suprecur) on 16/12 I did get headaches, some were a bit like a migraine but you are allowed to take paracetamol and as long as I kept the water intake going they would go as soon as they came. A few hot flushes at night but all in all nothing too bad at all.

I am now on my second week of stimm injections (gonal f 150 iui) and again have not felt too bad at all, headaches have gone which the nurse said they would as soon as I started the gonal f, am very dehydrated so am on 3 litres of water a day which they advise and now this second week my ovaries are aching a bit but nothing as bad as a serious period pain.

I am not sure if you have started on the 5th or have decided to delay it but either way I think you would be fine to do your exams while down-regging but everyone is different perhaps see what some of the other girls think xxx

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now